MAUDE Adverse Event Report: NOVOCURE GMBH OPTUNE GIO

NOVOCURE GMBH OPTUNE GIO
Model Number TFH9100
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Wound Dehiscence (1154)
Date of Event 05/02/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A 68-year-old female patient with newly diagnosed glioblastoma (gbm) started optune gio therapy on (b)(6) 2025.On (b)(6) 2025, the patient's daughter reported to novocure that she observed an open sore near the patient's prior surgical resection site (last surgical resection (b)(6) 2024) upon removal of the transducer arrays.An image provided revealed a wound dehiscence at the site of the surgical resection scar, with exposed surgical hardware and associated mild to moderate erythema.Optune gio therapy was temporarily discontinued.Attempts to contact the prescribing physician for further details were made, but no response was received.
 
Additional Manufacturer Narrative
Novocure opinion is that the contribution of the array placement to the wound dehiscence cannot be ruled out.As this event might lead to a serious deterioration in the state of the health of the patient, this is assessed as a serious event.Contributing factors for wound dehiscence in this patient include: concomitant bevacizumab (vegf inhibitor which carries a black box warning for wound healing complications, source bevacizumab prescribing information), prior dexamethasone use (impaired wound healing and increased risk of infection are listed as side effects.Source: dexamethasone prescribing information), prior radiation, underlying cancer disease and prior surgery affecting skin integrity.Wound dehiscence is an expected event with optune gio device use (ef-11 0% and <1% ef-14 optune arm).
 
Additional Manufacturer Narrative
On (b)(6) 2025, the patient´s caregiver notified novocure that the patient was scheduled to undergo surgery on an unspecified date to repair an open wound with exposed bone that had not healed following a prior surgery to remove exposed hardware.It was noted that a plastic surgeon would be involved in the upcoming procedure.On (b)(6) 2025, the caregiver further informed novocure that the healthcare provider believed the patient was experiencing disease progression but also indicated that optune gio therapy could be resumed after surgical recovery.

Brand Name
OPTUNE GIO
Common Device Name
OPTUNE GIO
Manufacturer (Section D)
NOVOCURE GMBH
neuhofstrasse 21
baar, 6340
SZ  6340
Manufacturer (Section G)
NOVOCURE GMBH
neuhofstrasse 21
baar, 6340
SZ   6340
Manufacturer Contact
sharon perez
180 hanover st.
portsmouth, NH 03801
2077527602
MDR Report Key22076638
Report Number3010457505-2025-00516
Device Sequence Number18318499
Product Code NZK
UDI-Device Identifier07290107982207
UDI-Public(01)07290107982207(11)160621
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P100034
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberTFH9100
Device Catalogue NumberTFH9100US
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2025
Supplement Date Received by Manufacturer09/10/2025
Initial Report FDA Received Date05/23/2025
Supplement Report FDA Received Date10/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/21/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACETAMINOPHEN.; ALBUTEROL.; APIXABAN.; BEVACIZUMAB.; DEXAMETHASONE.; LEVETIRACETAM.; ONDANSETRON.; PANTOPRAZOLE.; TEMOZOLOMIDE.
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age68 YR
Patient SexFemale